Beebe and O'Neil
Schedule A FREE Consultation 860-222-2021

What damage can an incorrect dose of anesthesia cause?

As a Connecticut resident preparing for surgery that requires anesthesia, you may have questions or concerns about the procedure. While many surgical cases go without a hitch, there are still potential hazards that you should be aware of before you go in.

First of all, it’s been stated by the U.S. National Institutes of Health that anesthesia mistakes do occur, and that they often come with unpleasant side effects that can take you by surprise. Some of the milder effects can include temporarily blurred vision and dizziness. You may also experience tinnitus, which is a ringing sound in your ears. There are some cases in which patients have woken up during the procedure, but you likely don’t have to worry about that, since the odds of it happening are very slim.

More worrisome are the severe side effects of anesthesia overdoses. Unfortunately, some instances of these overdoses have proven extremely physically damaging or even lethal to the patient. For example, you may experience a sudden change in blood pressure or pulse after being given too much anesthesia. This can lead to seizures or even strokes, which can in turn cause soft tissue damage to your brain, nerves or organs.

The professionals who administer these drugs are trained so that they are able to successfully administer the correct dosage even in highly stressful situations. Procedural checklists are in place to prevent mistakes. However, accidents can happen, and it is your right to know what your potential risks are when you enter the operation theater.

No Comments

Leave a comment
Comment Information

Privacy Policy | Business Development Solutions by FindLaw, part of Thomson Reuters.